Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Erratic heart rhythm, drop in pressure, chest rattling, pain around sternum, difficulty in sleeping on front and sides, no digestive problems. Prescribed reflux tablets. Suggestion?

Hello I am a 47 year old male. A couple of weeks ago after teaching a dance class (I am dancer/ teacher) I came home with an erratic heart rhythm and drops in pressure and was consigned to bed. Since then I have had an ecg , blood test and 24 heart monitor but they have all come back normal. Sometimes the pulse is normal and at others throughout the day it can become markedly erratic, chest rattling and localized pressure/ pain around the sternum which subsides with relaxation. When I am dancing or active all seems normal. I am also now having problems sleeping on my front and sides because of the pressure and change in pulse rate. I feel I may have pericarditis but my doctor, today seemed to have ruled this out and prescribed reflux tablets though I have no digestive problems that I am aware of. And advice would be helpful, many thanks,
Asked On : Mon, 26 Mar 2012
Answers:  2 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear patient,

Thanks for your concerns. By your clinical description, one could suspect indeed an arrhythmia causing such symptoms; something that many physicians do not understand is that if the symptoms are sporadic, a Holter monitor is only a 24 hour window of opportunity to catch an arrhythmia; if we dont it does not mean it doesn't exist. A more prolonged method of monitoring such as an event monitor, can be indicated, which can be worn for 3-4 weeks and increase the chances of detection. If nothing is seen after such period of monitoring, particularly if you document symptoms and the EKG/ST segment analysis is normal, then other causes, such as anxiety, panic disorders, GI causes, etc could be pursued.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 22 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor